MAUDE Adverse Event Report: OSTEOMED, LLC 1.6MM X 5MM AUTO-DRIVE SCREW; SCREW, FIXATION, BONE

OSTEOMED, LLC 1.6MM X 5MM AUTO-DRIVE SCREW; SCREW, FIXATION, BONE
Model Number 211-1605
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results of the investigation are inconclusive as the device was not received for evaluation.A review of manufacturing and inspection records could not be performed as device batch/lot number was not provided.Should the device be returned, a follow up report will be submitted upon completion of the investigation.
 
Event or Problem Description
During a frontal cranioplasty procedure on (b)(6) 2022, it was reported that the heads of two (2) screws broke.The stems of the screws were removed from the patient and new screws were inserted.There were no adverse consequences to the patient, and the procedure was delayed by "only a few minutes." this report is related to report number 2027754-2022-00029 which is for the other screw involved in this event.
 
Additional Manufacturer Narrative
Additional information received: a2: only year given for date of birth as 1997.Estimated age is 25 years.A4: patient weight 165ibs, d4: lot number provided as 1166672.
 
Additional Manufacturer Narrative
Broken fragments of the reported screws were returned for evaluation.Manufacturing and inspection records were reviewed and no anomalies were noted.Based on the information provided and the investigation performed, the root cause could not be determined.The instructions for use states ""use of an undersized screw or plate in areas of high functional stresses may lead to implant fracture and failure", "use of screws in high density bone may lead to implant fracture or failure upon insertion", "use of excessive torque during insertion of screws may lead to implant failure".

Brand Name
1.6MM X 5MM AUTO-DRIVE SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer (Section G)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer Contact
ellie wood
3885 arapaho rd
addison, TX 75001
9726774600
MDR Report Key14605674
Report Number2027754-2022-00028
Device Sequence Number20125006
Product Code HWC
UDI-Device Identifier00845694002370
UDI-Public(01)00845694002370(10)1166672(30)1(11)220201
Combination Product (Y/N)N
Initial Reporter CountryGT
PMA/510(K) Number
K974785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number211-1605
Device Catalogue Number211-1605
Device Lot Number1166672
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer06/03/2022
08/04/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date06/22/2022
08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age25 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityHispanic